Thunderstorm Wind, Cass
- When
- June 2, 6:35 PM CST
- Where
- Cass County, Atlanta
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- STORM CHASER
- Coordinates
- 33.117, -94.133
Trees downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 2, 4:32 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 532 PM CDT WED JUN 2 2004 .DISCUSSION... A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN TWO THIRDS OF THE FOUR STATE AREA. AN UPDATED SET OF ZONES WILL BE ISSUED SHORTLY. STRONG TO SEVERE STORMS ARE EXPECTED TO CONTINUE TO MARCH SOUTH SOUTHEAST THROUGH MUCH OF THE FOUR STATE AREA THIS EVENING. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 68 85 67 87 / 40 50 30 20 MLU 68 85 67 86 / 50 50 30 20 TXK 67 83 65 86 / 50 50 20 20 TYR 68 84 67 87 / 50 50 30 20 LFK 70 86 69 88 / 40 50 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 2 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM DOWNBURST 5 E PICKENS 34.40N 94.94W
06/02/2004 MCCURTAIN OK PUBLIC
TREES DOWN BLOCKING HIGHWAY BETWEEN PICKENS AND BATTIEST.
&&
LHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM DOWNBURST BATTIEST 34.40N 94.93W
06/02/2004 MCCURTAIN OK PUBLIC
TIN ROOF PEELED OFF BARN IN BATTIEST.
&&
LHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20PRELIMINARY LOCAL STORM REPORT...CORRECTED WIND AMOUNT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALLIANT 34.00N 95.09W
06/02/2004 0.75 INCH MCCURTAIN OK TRAINED SPOTTER
0600 PM TSTM WND DMG VALLIANT 34.00N 95.09W
06/02/2004 MCCURTAIN OK TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0620 PM HAIL DE QUEEN 34.04N 94.34W
06/02/2004 0.75 INCH SEVIER AR LAW ENFORCEMENT
0620 PM TSTM WND DMG DE QUEEN 34.04N 94.34W
06/02/2004 SEVIER AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0620 PM TSTM WND GST DE QUEEN 34.04N 94.34W
06/02/2004 75-80 MPH SEVIER AR LAW ENFORCEMENT
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0632 PM TSTM WND DMG BROKEN BOW 34.03N 94.74W
06/02/2004 MCCURTAIN OK LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE.
0632 PM HAIL HARRIS 33.75N 94.73W
06/02/2004 1.00 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
20The Shreveport radar (KSHV), 79 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403939.